Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 124, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 25, 2016, 2:37 PM CDT for Calloway County, Graves County, Kentucky. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 2:37 PM CDT (19:37 UTC)
- Expired
- Jun 25, 2016, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calloway County, KY, Graves County, KY
The radar
The Paducah radar (KPAH), 63 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:55 PM CDT | TSTM WND DMG | 4 Sse Murray, KY | PART OF METAL ROOF BLOWN OFF OF BARN NEAR INTERSECTION OF LOCUST GROVE RD AND JUSTICE RD |
| Jun 25, 2:55 PM CDT | TSTM WND DMG | 4 Ssw Murray, KY | PART OF METAL ROOF BLOWN OFF OF BARN NEAR INTERSECTION OF LOCUST GROVE RD AND JUSTICE RD |
| Jun 25, 2:55 PM CDT | TSTM WND DMG | Murray, KY | A FEW TREES DOWN ACROSS THE COUNTY. ONE IN MURRAY, ANOTHER 2 MILES EAST OF MURRAY, AND ANOTHER ROUGHLY 7 MILES NORTH OF MURRAY |
| Jun 25, 2:55 PM CDT | HAIL 0.75 | 4 W Murray, KY | DIME SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174
WUUS53 KPAH 251937
SVRPAH
KYC035-083-252015-
/O.NEW.KPAH.SV.W.0124.160625T1937Z-160625T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRAVES COUNTY IN WESTERN KENTUCKY...
WESTERN CALLOWAY COUNTY IN WESTERN KENTUCKY...
* UNTIL 315 PM CDT
* AT 236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LYNNVILLE...OR 7 MILES WEST OF MURRAY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MURRAY...HAZEL...KIRKSEY...HARRIS GROVE AND CROSSLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 8855 3667 8853 3675 8820 3650 8819
TIME...MOT...LOC 1936Z 269DEG 23KT 3661 8846
HAIL...1.00IN
WIND...60MPH
$$
RSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:40 AM CDT, 7 hours 57 minutes earlier.
Area forecast discussion, Jun 25, 6:40 AM CDT, 7 hours 57 minutes before
Area Forecast Discussion National Weather Service Paducah KY 640 AM CDT SAT JUN 25 2016 .UPDATE... Issued at 640 AM CDT SAT JUN 25 2016 Updated aviation discussion only. && .SHORT TERM...(Today through Monday) Issued at 324 AM CDT Sat Jun 25 2016 A weak warm front, bisecting the PAH forecast area from northwest to southeast early today, is expected to move northeastward through the region and become diffuse during the day. This boundary will be motivated by a minor vort max skipping through the otherwise anticyclonic flow aloft. Most of the energy associated with the vort will be during the morning hours, after which the models indicate the feature will damp out as it moves eastward. The front will be the focus for some low level lift in a moist and unstable atmosphere (3-4k j/kg CAPE). Therefore, widely scattered to scattered showers and tstms should develop by late morning mainly west of the MS River, but also possibly in southwestern IL and the Purchase area of KY. However, by late afternoon, the coverage of deep moist convection should diminish rapidly with the loss of upper support. An isolated shower or tstm cannot be ruled out after 00Z, but we will continue to hold PoPs below the mentionable level (15%) for tonight. As the atmosphere destabilizes again during the day Sunday, a northern stream shortwave centered in southern Canada is forecast to be in the vicinity of the Great Lakes. This will tend to lower mid level heights to our north and push a surface boundary toward the PAH forecast area. Scattered showers and tstms should be expected Sunday, mainly for southeastern MO, southern IL, and southwestern IN. A storm or two could be strong there. The frontal boundary will sink southward partially through the region Sunday night, providing focus for deep moist convection to continue mainly ahead of it, albeit with a slowly stabilizing atmosphere. Slight to chance PoPs were maintained. As significantly drier, cooler air deepens behind the front Monday, pcpn will end rapidly from north to south. The southern half of our region has the highest PoPs then, up to 50%. Surface dewpoints are expected to surge back into the lower 70s by late today, even in southwestern IN. Expect lows in the tepid middle 70s this weekend, with highs in the lower half of the 90s, dropping off a bit Monday. Heat indices will probably exceed 100 for the southwestern half of the region today, and the whole region Sunday. .LONG TERM...(Monday night through Friday) Issued at 324 AM CDT Sat Jun 25 2016 Models continue to drive a strong front southward into the deep south as a deep upper trof takes shape over the ne U.S. and Great Lakes regions. As a result, we'll see H5 heights drop almost 100 meters by 12Z Tuesday, with the 1000-500 mb thermal field showing a corresponding thinning by a similar magnitude. Confidence is high that we will be experiencing below normal temps by mid week, with high temps from near 80 to the lower half of the 80s. Likewise, humidity levels will be very comfortable. By Thursday, the models continue to dive a vigorous short wave of energy across the Missouri/mid Mississippi River Valley regions within broad nwly flow aloft. Thinking is that most of the energy (and hence pops) will stay generally west and south of our area, and the atmosphere will be quite dry in the lower levels. Hence, will keep rain/shower chances on the low side, generally less than 30 percent. && .AVIATION... Issued at 640 AM CDT Sat Jun 25 2016 VFR conditions can be expected in the next 24 hrs at the TAF sites. As a weak warm front bisecting the region moves northeastward today, light winds will gain a southerly component. Though there may be some showers/tstms in the western half of the region, probabilities were not high enough to include in the KCGI/KPAH TAFs. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DB LONG TERM...GM AVIATION...DB
Hazardous weather outlook, Jun 25, 3:44 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 344 AM CDT SAT JUN 25 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 344 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS, SOUTHWESTERN INDIANA, WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MAINLY WEST OF THE MISSISSIPPI RIVER, BUT ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE IN SOUTHWESTERN ILLINOIS AND THE PURCHASE AREA OF KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. A FEW STORMS COULD BECOME STRONG ON SUNDAY, MAINLY ACROSS SOUTHEASTERN MISSOURI, SOUTHERN ILLINOIS, AND SOUTHWESTERN INDIANA. MAXIMUM HEAT INDICES MAY APPROACH 105 DEGREES THIS AFTERNOON ACROSS SOUTHEASTERN MISSOURI, SOUTHWESTERN ILLINOIS, AND THE PURCHASE AREA OF KENTUCKY, AND ACROSS THE ENTIRE REGION SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:48 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Lyon | 27 min |
| Jun 25, 3:56 PM CDT | Special Weather Statement | PAH | Lyon | 19 min |
| Jun 25, 4:21 PM CDT | Special Weather Statement | PAH | Crittenden | 24 min |
| Jun 25, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 15 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.